Alert archive / Texas / Wind Advisories in 2007
Wind Advisory 2, NWS San Angelo, TX
NWS San Angelo, TX issued this wind advisory at Mar 24, 2007, 2:12 AM CDT for 16 counties in Texas. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2007, 2:12 AM CDT (07:12 UTC)
- Expired
- Mar 24, 2007, 6:48 AM CDT
- In force
- 5 hr
- Issued by
- NWS San Angelo, TX
Counties Callahan County, TX, Coke County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 80 km from the middle of the area, began a volume at 07:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 7.2 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2078 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1058 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 8.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KSJT 240712 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 212 AM CDT SAT MAR 24 2007 TXZ049-054-064>066-071>073-076-077-098-099-113-114-127-128-241700- /O.NEW.KSJT.WI.Y.0002.070324T0712Z-070324T1700Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR- CALLAHAN- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...HASKELL... THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY... ABILENE...CLYDE...BAIRD...CROSS PLAINS 212 AM CDT SAT MAR 24 2007 ...WIND ADVISORY IN EFFECT UNTIL NOON CDT TODAY... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON CDT TODAY. A STRONG UPPER LEVEL STORM SYSTEM AND TIGHTENING PRESSURE GRADIENT WILL RESULT IN GUSTY SOUTHEAST WINDS THIS MORNING ACROSS MUCH OF WEST CENTRAL TEXAS. WINDS OF 25 TO 35 MPH WILL BE POSSIBLE...WITH A FEW HIGHER GUSTS TO 40 MPH. IN ADDITION...THUNDERSTORMS WILL BE POSSIBLE LATER THIS MORNING...WITH GUSTY WINDS FROM THUNDERSTORM OUTFLOW BOUNDARIES IN AND AROUND THE STORMS. THE WINDS SHOULD BEGIN TO DECREASE BY NOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS74 KSJT 241148 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 648 AM CDT SAT MAR 24 2007 TXZ049-054-064>066-071>073-076-077-098-099-113-114-127-128-241300- /O.CAN.KSJT.WI.Y.0002.000000T0000Z-070324T1700Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR- CALLAHAN- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...HASKELL... THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY... ABILENE...CLYDE...BAIRD...CROSS PLAINS 648 AM CDT SAT MAR 24 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED THIS MORNING ACROSS WEST CENTRAL TEXAS AS THUNDERSTORMS CONTINUE TO WEAKEN AND AN UPPER LEVEL STORM SYSTEM MOVES OFF TO THE NORTH. WINDS HAVE FALLEN BELOW ADVISORY CRITERIA...SO THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Mar 24, 1:44 AM CDT, 28 minutes earlier.
Area forecast discussion, Mar 24, 1:44 AM CDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 144 AM CDT SAT MAR 24 2007 .SHORT TERM... MAIN STORY FOR THIS FORECAST IS LINE OF STRONG/SEVERE STORMS HEADING EASTWARD TOWARD THE AREA...WHICH MAY BRING A WET AND WINDY MORNING FOR THE WESTERN COUNTIES IF IT CONTINUES TO HOLD TOGETHER OVER THE NEXT FEW HOURS. SQUALL LINE STRETCHING FROM NORTH OF PLAINVIEW DOWN TO FORT STOCKTON AT 130 THIS MORNING CONTINUING TO MAKE EASTWARD PROGRESS AND KEEP ITS STRENGTH AS LOW LEVEL JET HOWLS OVERHEAD. UPPER LOW JUST WEST OF EL PASO FINALLY MAKING ITS MOVE TO THE NORTHEAST THIS MORNING WITH STRONG JET DYNAMICS OVER WEST TEXAS HELPING TO FUEL THE STORMS. HIGH WINDS SHOULD BE THE MAIN THREAT WITH THIS LINE OF STORMS...BUT A BIT OF HAIL IS POSSIBLE AS WELL. BASED ON CURRENT RADAR TRENDS...STORMS WILL MOST LIKELY AFFECT STERLING COUNTY AND THE FAR WEST BIG COUNTRY AFTER 4 AM. AHEAD OF THE STORMS...WINDS HAVE PICKED UP QUITE A BIT AND MAY NEED TO ISSUE A WIND ADVISORY FOR THE MORNING. OTHERWISE...WILL SEE STORMS DECREASE AFTER SUNRISE WITH A LOWER CHANCE OF RAIN FOR THE AFTERNOON. TEMPS SHOULD BE A BIT WARMER THAN YESTERDAY WITH A LITTLE LESS CLOUD COVER. .LONG TERM... THE LULL IN STORMS WILL BE SHORT-LIVED AS THE NEXT UPPER TROUGH DIGS IN RIGHT BEHIND THIS ONE AND BRINGS ANOTHER DECENT CHANCE OF STORMS ON SUNDAY AND MONDAY. ALTHOUGH THIS SECOND TROUGH IS A BIT WEAKER..IT MAKES A DIRECT PATH ACROSS THE AREA...SO MORE OF THE AREA WILL HAVE A CHANCE OF RAIN WITH THIS ONE. NAM AND GFS SHOWING SOME TIMING DIFFERENCES IN THIS NEXT WAVE...WITH THE NAM A BIT SLOWER. DUE TO UNCERTAINTY IN TIMING...HAVE SPREAD THE BEST PRECIP CHANCES ACROSS SUNDAY AND MONDAY...WITH STILL A LOW CHANCE MONDAY NIGHT. WEAK RIDGE BUILDS IN BEHIND THE TROUGH THROUGH MID WEEK WITH WARMER TEMPERATURES EXPECTED. GFS HINTING AT THE NEXT CHANCE FOR RAIN IN THE WEDNESDAY/THURSDAY TIME FRAME AS AN UPPER LOW MOVES ACROSS THE CENTRAL PLAINS BRINGING A PACIFIC FRONT TO THE AREA. KEEPING PRECIP CHANCES QUITE LOW AT THIS POINT DUE TO GREAT UNCERTAINTY. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 75 59 71 57 / 30 30 50 50 SAN ANGELO 72 61 70 58 / 30 30 60 50 JUNCTION 72 59 69 58 / 20 50 60 80 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE && 08
Hazardous weather outlook, Mar 23, 2:59 PM CDT, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 259 PM CDT FRI MAR 23 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-242000- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 259 PM CDT FRI MAR 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE STORMS ARE EXPECTED TO DEVELOP ACROSS PORTIONS OF THE FAR WEST TEXAS...THE TRANS PECOS...AND THE PERMIAN BASIN LATER THIS AFTERNOON. THESE STORMS WILL TRACK NORTHEAST...PERHAPS REACHING INTO THE WESTERN SECTIONS OF WEST CENTRAL TEXAS THIS EVENING. ALTHOUGH SOME WEAKENING OF THE STORMS IS LIKELY AS THEY REACH WEST CENTRAL TEXAS...THEY MAY STILL REMAIN ABOVE SEVERE LIMITS..WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREAT. HOWEVER...AN ISOLATED IS ALSO POSSIBLE. THE AREA MOST LIKELY TO SEE ANY OF THESE SEVERE STORMS WILL BE ALONG AND WEST OF A SWEETWATER TO SAN ANGELO TO OZONA LINE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS...A FEW POSSIBLY SEVERE...WILL REMAIN POSSIBLE ACROSS PORTIONS OF WEST CENTRAL TEXAS THROUGH THE WEEKEND AND PERHAPS INTO MONDAY AS WELL. LARGE HAIL...LOCALLY HEAVY RAINFALL...AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE ACROSS THE WESTERN BIG COUNTRY... WESTERN CONCHO VALLEY...AND CROCKETT COUNTY THIS EVENING.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 8:15 PM CDT | Tornado Warning | SJT | Crockett | 30 min |
| Mar 23, 8:44 PM CDT | Tornado Warning | SJT | Crockett | 16 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.